Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 2, 2025, 8:13 PM CDT for Cross County, Lee County, St. Francis County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 2, 2025, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Cross County, AR, Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:17 PM CDT | TSTM WND DMG | Madison, AR | Multiple trees down east of Forrest City. Sign damage also reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:52 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2217 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.1
The text
As transmitted.
088
WFUS54 KMEG 030113
TORMEG
ARC037-077-123-030200-
/O.NEW.KMEG.TO.W.0066.250403T0113Z-250403T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
813 PM CDT Wed Apr 2 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Lee County in eastern Arkansas...
St. Francis County in eastern Arkansas...
South central Cross County in eastern Arkansas...
* Until 900 PM CDT.
* At 813 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Garret Grove, or 9 miles southeast of Brinkley,
moving northeast at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Garret Grove, Madison, Oak Forest, Cottonwood Corner, Slonikers
Mill, Fitzgerald Crossing, Westor, Forrest City, New Castle,
Goodwin, Round Pond, Widener, Blackfish, Kinton, New Salem,
Heustess, Moro, Hicks Station, Lucerne, and Rawlinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3490 9112 3525 9073 3500 9040 3500 9041
3473 9105 3474 9109 3475 9110 3487 9110
3487 9112
TIME...MOT...LOC 0113Z 232DEG 41KT 3483 9104
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Schlessiger2 follow-up statements
533
WWUS54 KMEG 030147
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
847 PM CDT Wed Apr 2 2025
ARC037-077-123-030200-
/O.CON.KMEG.TO.W.0066.000000T0000Z-250403T0200Z/
Lee AR-St. Francis AR-Cross AR-
847 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN LEE...ST. FRANCIS AND SOUTH CENTRAL CROSS COUNTIES...
At 847 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Haynes, or near Marianna, moving northeast at 45
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Garret Grove, Madison, Cottonwood Corner, Slonikers Mill, Fitzgerald
Crossing, Westor, Forrest City, New Castle, Goodwin, Round Pond,
Widener, Blackfish, Kinton, New Salem, Heustess, Moro, Hicks Station,
Lucerne, Whitmore, and Gill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3490 9112 3525 9073 3500 9040 3500 9041
3474 9107 3474 9109 3475 9109 3480 9110
3487 9110 3487 9111
TIME...MOT...LOC 0147Z 239DEG 40KT 3485 9084
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CJC268
WWUS54 KMEG 030155
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
855 PM CDT Wed Apr 2 2025
ARC037-077-123-030205-
/O.EXP.KMEG.TO.W.0066.000000T0000Z-250403T0200Z/
Lee AR-St. Francis AR-Cross AR-
855 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR NORTHWESTERN LEE...ST. FRANCIS AND SOUTH
CENTRAL CROSS COUNTIES WILL EXPIRE AT 900 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas.
&&
LAT...LON 3490 9112 3525 9073 3500 9040 3500 9041
3474 9107 3474 9109 3475 9109 3480 9110
3487 9110 3487 9111
TIME...MOT...LOC 0155Z 232DEG 41KT 3490 9076
$$
SchlessigerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:40 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Updated at 641 PM CDT Wed Apr 2 2025 -Severe weather and very heavy rainfall are expected this afternoon through Saturday. -A High Risk of severe weather today, an Enhanced Risk is in effect Thursday, Friday and Saturday. -A Moderate Risk of excessive rainfall is in effect today, Friday and Saturday with a High Risk on Thursday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible.
Area forecast discussion, Apr 2, 6:40 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
640 PM CDT Wed Apr 2 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 641 PM CDT Wed Apr 2 2025
-Severe weather and very heavy rainfall are expected this afternoon
through Saturday.
-A High Risk of severe weather today, an Enhanced Risk is in
effect Thursday, Friday and Saturday.
-A Moderate Risk of excessive rainfall is in effect today, Friday
and Saturday with a High Risk on Thursday.
-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.
&&
.DISCUSSION...
(This evening through next Tuesday) Issued at 227 PM CDT Wed Apr 2 2025
A volatile day ahead across the Midsouth as we anticipate a
significant severe weather outbreak tonight as we begin a several
day stretch of active weather. A High (level 5/5) risk is in
effect for much of the region through tonight!
An upper trough, currently situated over the Rockies, will continue
to inch eastward throughout the end of the week. To its leeward
side, a broad belt of 100+ knot upper level flow will continue to
overspread the central CONUS, maintaining a strong surface mass
response extending up from the Gulf through the entire MS River
Valley. This regime has been in place for well over a day and has
allowed for significant moisture return to take place with mid 60s
and low 70s dewpoints across the region. Insolation, gradual height
falls, and 700 mb cooling will initiate storms later this afternoon
that will last through the night.
Taking a deeper dive into the convective setup today, a truly
volatile environment presents itself. Aforementioned surface heating
and moisture transport has brought very high theta e into the
region. Current HRRR/WOFS/HREF progs display SBCAPE/MLCAPE reaching
above 3500 J/kg later this afternoon with a meager 0/-50 J/kg.
Therefore, thunderstorms are expected to initiate along both a
convectively enhanced cold front to the west and with any stronger
areas of surface convergence across AR/MS/TN/MO. As storms fire,
bulk 0-6km shear from the west will increase, supporting the
development of supercells. ESRH will also begin to rise into the
evening. The same model suite shows values of up to, and possibly
above, 400 m2/s2 across the majority of the region by 00z. The
combination of all of these ingredients will culminate in an STP
greater than 5 for several hours that will be supportive of strong
tornadoes alongside large hail and damaging winds.
Another note about the severe threat will be the bi-modality of the
hazards. CAM guidance has been keen building a large complex of
supercells, potentially embedded in a line, to our west that
propagates east through tonight. Ahead of this line, CAMs/WOFS
have started to highlight the potential for discrete/clustered
supercells. Therefore, threats will likely be stratified between
the two modes with the most significant tornado threat
accompanying any supercells that can develop ahead of the main
line.
Alongside severe weather, strong gradient winds and boundary layer
mixing have brought advisory criteria gusts throughout the region.
As such, a wind advisory is in effect through 11 pm tonight across
the entire region. Some blowing dust has been observed across NE AR
and has been added to the forecast to compensate.
The cold front that is associated with tonight's weather will
eventually stall out over the TN/MS border by tomorrow. The slow
eastward progression of the large-scale upper trough will allow for
the next several days to continue providing severe chances with the
surface stationary boundary as a focus for convection. Tomorrow's
risk has been upgraded to an Enhanced (level 3/5) for tornadoes,
wind, and hail with another Enhanced (level 3/5) on both Friday
and Saturday as the upper system and surface cold front make
their final pass through the region.
With convection focused along a front for several days, dangerous
flooding will also be a concern. PWATs are expected to be above
the 95th percentile for several days as we remain gridlocked into
a tropical airmass. Continued surface convergence and isentropic
ascent will squeeze much of this moisture out across the region
through Saturday before the upper system can exit the region. The
current forecast calls for a swath of 10+ inches of rain on a line
from Cross County AR through Henry County TN with gradually
tapering amounts to the north and south down to 6 inches in N MS.
Locally higher amounts are possible, especially with any training
thunderstorms. This is not a normal and will be a dangerous,
generational flooding event!
Weather will finally calm down into Sunday and Monday as the upper
system exits the CONUS. Surface high pressure and northerlies will
bring drier, cooler air into the Midsouth as a result. This
northwest flow regime will last through the end of the forecast
period.
&&
.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Wed Apr 2 2025
Active aviation forecast with multiple impacts expected through
the period at all sites. Ongoing convection over the entire region
will continue through the rest of the night with drops to MVFR
likely for extended periods of time from both CIGs and vsbys. A
line of storms will then settle over the region tonight as a
stationary boundary, locking these conditions in through
tomorrow at all terminals except TUP. TS might stop for a few
hours from ~10z through 18z, but then become reinvigorated
tomorrow afternoon with similar effects as tonight through the end
of the period.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CDT tonight for ARZ009-018-026>028-
035-036-048-049-058.
Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Wind Advisory until midnight CDT tonight for MOZ113-115.
Flood Watch through Sunday morning for MOZ113-115.
MS...Wind Advisory until midnight CDT tonight for MSZ001>017-020>024.
Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch from late Friday night through Sunday afternoon for
MSZ006-009-015>017-021>024.
TN...Wind Advisory until midnight CDT tonight for TNZ001>004-019>022-
048>055-088>092.
Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JAB
AVIATION...JABIn the hours before
Local storm report, Apr 2, 8:04 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
804 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Hail 2 SW Lakeland 35.22N 89.75W
04/02/2025 M1.00 Inch Shelby TN Amateur Radio
Quarter hail observed at milemarker 93 on
Interstate 40.
&&
12Local storm report, Apr 2, 8:05 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
805 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail Turrell 35.38N 90.26W
04/02/2025 E2.75 Inch Crittenden AR Trained Spotter
&&
MJLocal storm report, Apr 2, 8:06 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
806 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail 3 S Forrest City 34.97N 90.78W
04/02/2025 M2.50 Inch St. Francis AR Public
Near the Fairgrounds.
&&
12Local storm report, Apr 2, 8:07 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
807 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Hail Kenton 36.21N 89.01W
04/02/2025 M1.75 Inch Obion TN Public
&&
12Local storm report, Apr 2, 8:10 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
810 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM Hail 4 ESE Kenton 36.18N 88.95W
04/02/2025 M1.75 Inch Gibson TN Public
&&
12Local storm report, Apr 2, 8:12 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Memphis TN
812 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM Hail Forrest City 35.01N 90.79W
04/02/2025 E2.75 Inch St. Francis AR Public
Baseball sized hail in the 100 block of
Washington Street.
&&
12The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Warning | MEG | Craighead, Cross, Greene, Mississippi, Poinsett | 29 min |
| Apr 2, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Mississippi | 62 min |
| Apr 2, 7:13 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 47 min |
| Apr 2, 7:21 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 40 min |
| Apr 2, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 61 min |
| Apr 2, 7:38 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 31 min |
| Apr 2, 7:40 PM CDT | Tornado Warning | MEG | Mississippi | 50 min |
| Apr 2, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 43 min |
| Apr 2, 7:53 PM CDT | Tornado Warning | MEG | Mississippi | 37 min |
| Apr 2, 7:54 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Mississippi | 3 hr |
| Apr 2, 7:58 PM CDT | Tornado Warning | MEG | Crittenden, Mississippi | 47 min |
| Apr 2, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 53 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 44 min |
| Apr 2, 8:36 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 3 hr |
| Apr 2, 8:37 PM CDT | Tornado Warning | MEG | Lee, St. Francis | 18 min |
| Apr 2, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 66 min |
| Apr 2, 9:10 PM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 3 hr |
| Apr 2, 9:10 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, St. Francis | 50 min |
| Apr 2, 9:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 51 min |
| Apr 2, 10:09 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 51 min |
| Apr 2, 11:24 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 25 min |
| Apr 3, 1:19 AM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Apr 3, 2:19 AM CDT | Flash Flood Warning | MEG | Crittenden | 7 hr |
| Apr 3, 4:17 AM CDT | Flash Flood Warning | MEG | Crittenden | 5 hr |
| Apr 3, 9:48 AM CDT | Areal Flood Advisory | MEG | Craighead | 3 hr |
| Apr 3, 11:17 AM CDT | Flash Flood Warning | MEG | Crittenden, Mississippi | 12 hr |
| Apr 3, 12:52 PM CDT | Areal Flood Advisory | MEG | Craighead | 3 hr |
| Apr 3, 3:28 PM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips | 6 hr |
| Apr 3, 5:13 PM CDT | Special Weather Statement | MEG | Lee | 32 min |
| Apr 3, 5:32 PM CDT | Special Weather Statement | MEG | Phillips | 28 min |
| Apr 3, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 38 min |
| Apr 3, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 45 min |
| Apr 3, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 33 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.